MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: tech.A review of the device history record of the product code/lot# combination was conducted with no findings.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.(b)(4).
 
Event or Problem Description
The user facility reported that the coating on the proximal part of the guidewire involved started to scrape off as a.018 angled crossing catheter was being loaded on to it.The patient was stable.The procedure outcome was successful.There was no patient injury/medical or surgical intervention required.Additional information was received on 14 feb 2022: the procedure performed was a leg angio.The procedure was completed using the guidewire involved after it was deemed as scraped by the angled tip of the navicross.
 
Event or Problem Description
Additional information was received on 18 mar 2022: it was reported that while loading the.018 angled navicross on to the wire, the tech noticed that part of the wire was scraped off.The tech thought something came off the wire and onto her glove.This happened on the very back end of the wire while trying to load the navicross over it.The only damage noticed on these two items, was on the distal tip of the glidewire gold wire (due to the attempt to shape it), and not anywhere past the distal tip (the backend of the wire).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information to section b5, provide the device return date in section d9, update section h3, provide the completed investigation results, and to report that this reported event has been reassessed and deemed not reportable based upon the investigation of the actual sample.The inspection of the returned sampls found no abnormalities with the device; therefore, it is not a reportable event.The actual samples returned were a gold tip guidewire and a navicross (product code nc18151, lot 210923).Visual inspection of the gold tip guidewire was conducted and found that the distal end had been curved.Based on the additional information that the shaping was performed during the case; it was considered that there was no causal link between the curve and the complaint.Magnifying inspection found no peeling of outer layer or other anomalies in the appearance.Electron microscopic inspection found no scratches or other anomalies on the outer layer.The outer diameter was measured and confirmed to meet the factory's control standards.A review of the manufacturing record and the product release judgement record of the involved product/lot number combination confirmed there was no anomaly in them.A search of the complaint file found no similar report with the involved product code/lot number combination from other facilities.Visual inspection of the navicross was conducted and found no kink or other anomalies in the appearance.Magnifying inspection found no peeling of outer layer or other anomalies in the appearance.X-ray fluoroscopic inspection found no obstruction or other anomalies in the lumen.The outer and inner diameter were measured and confirmed to meet the factory's control standards.A review of the manufacturing record and the product release judgement record of the involved product/lot number combination confirmed there was no anomaly in them.A search of the complaint file found no similar report with the involved product code/lot number combination from other facilities.Based on the results of the investigation, no anomalies were found in any of the actual samples.The cause of occurrence could not be identified because the problem with the actual samples that was pointed out in the complaint could not be confirmed during the investigation.Ashitaka factory assures the quality of the products by implementing the following inspections on the gold tip guidewire: i) the outer diameter is strictly controlled.Ii) after the hydrophilic coating is applied, slidability check is conducted to ensure that the hydrophilic coating has been applied properly.Iii) before packaging, visual inspection is conducted to confirm that there is no peeling of the outer layer.For the navicross: i) after assembly, a core wire of the diameter equivalent to the inner diameter of the product is inserted to check for the patency of the lumen.Ii) after the assembling process, the sliding resistance of the lumen is measured to confirm that there is no anomaly in it.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key13619032
Report Number9681834-2022-00023
Device Sequence Number14879578
Product Code DQX
UDI-Device Identifier04987350711908
UDI-Public04987350711908
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberN/A
Device Catalogue NumberGM1831
Device Lot Number210705
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVICROSS .018 ANGLED 150CM CROSSING CATHETER
Patient SexUnknown